MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR
Model Number F5 CORPUS VS
Medical Device Problem Codes Mechanical Problem (1384); Unintended Movement (3026); Device Fell (4014)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Limb Fracture (4518)
Date of Event 08/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Permobil representative received call from end-user reporting as when they were exiting their transport vehicle via an incorporated ramp, one of the drive motors was reported to have "locked up" yet the remaining motor continued to drive.This reportedly forced the chair to turn quickly to where it rolled off the side of the ramp with the end-user remaining in the seating.Report provided claims the ensuing fall caused the end-user to sustain a fx to their left tibia.It was reported the end-user having had a set of older motor/gearbox assemblies on hand, and that either they or a friend reportedly replaced the suspect motor/gearbox so the end-user to continue use of the device until the new components were ordered and installed.The permobil representative informed the end-user that using an old part was not recommended, but the end-user stated they could not wait for dealer service.Permobil was informed that the suspect motor/gearbox had been discarded by the end-user prior to permobil becoming aware of the event.As suspect components were reported to have been discarded, permobil is unable to evaluate to confirm a product malfunction occurred, therefore are unable to determine a probable root cause without speculation.The dhr was reviewed, and the device was found to have met specification prior to distribution.
 
Event or Problem Description
Received report claiming as the end-user was exiting their transport vehicle via the incorporated ramp, one of the drive motors was alleged to have "locked-up" which reportedly caused the device to turn and drive off the side of the ramp.The ensuing fall resulted in an injury to the end-user requiring medical intervention to address.

Brand Name
PERMOBIL F5 CORPUS VS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key15490701
Report Number1221084-2022-00017
Device Sequence Number16608495
Product Code IPL
UDI-Device Identifier17330818229844
UDI-Public17330818229844
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K191874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF5 CORPUS VS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Initial Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexPrefer Not To Disclose